MAUDE Adverse Event Report: STERILMED, INC.; REPROCESSED INTRAVASCULAR ULTRASOUND CATHETER

STERILMED, INC.; REPROCESSED INTRAVASCULAR ULTRASOUND CATHETER
Catalog Number ACU10135910
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 10/18/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device has been reported as discarded, therefore no product investigation can be performed, and the customer complaint cannot be confirmed.Manufacturing record evaluation (mre) cannot be conducted because no lot number was provided by the customer.D4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by sterilmed inc., or its employees that the report constitutes an admission that the product, sterilmed inc., or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Manufacturer's ref.No: (b)(4).
 
Event or Problem Description
It was reported that a patient underwent a cardiac ablation with a reprocessed acunav¿ 8f diagnostic ultrasound catheter and the patient experienced an infection post ablation.Multiple attempts have been made to obtain clarification to this complaint.However, no further information has been made available.
 
Additional Manufacturer Narrative
Additional information was received 20-nov-2024 via medsun ((b)(4)).This reprocessed scope was used and had been previously sent to olympus for the sterilization.The patient's ablation was complicated by a pleural effusion that required a pericardiocentesis during which cultures were performed and grew staphylococcus lugdunensis.Patient was placed on intravenous ceftriaxone daily for 7 days.Infection control investigated the case and thinks the patient may have been infected by the scope.Additional information was received on 21-nov-2024.Event date was 18-oct-2024.The lot # is 2216977.The patient is a 74 female, 66kg, 5 feet tall, caucasian.The hospital is unsure if the reprocessed ice catheter may have been involved and was the cause of the patient¿s positive blood cultures.Infectious disease investigated the case and identified this piece of equipment as a potential cause of infection.Infectious disease was consulted, and the patient was prescribed 2 weeks of intravenous antibiotics.The patient required extended hospitalization because of the adverse event.The patient has fully recovered (no residual effects).The peripherally inserted central catheter line has been pulled and she has finished the antibiotics.Investigation summary: an analysis of the product could not be performed since a physical sample was not received for evaluation.As no product failure analysis can be conducted, and no determination of possible contributing factors could be made, no corrective action is warranted at this time.The device history record for lot 2216977 was reviewed and there were no identified manufacturing deficiencies or internal actions ¿ the impacted product/all devices had passed all visual and functional criteria prior to distribution.If the product or additional information is received at a later date the investigation will be updated as applicable.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's ref.No: (b)(4).

Brand Name
NA
Common Device Name
REPROCESSED INTRAVASCULAR ULTRASOUND CATHETER
Manufacturer (Section D)
STERILMED, INC.
5010 cheshire parkway
ste 2
plymouth MN 55446
Manufacturer (Section G)
STERILMED, INC.
5010 cheshire parkway
ste 2
plymouth MN 55446
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
3035526892
MDR Report Key20753697
Report Number2134070-2024-00023
Device Sequence Number18476887
Product Code OWQ
UDI-Device Identifier10888551004725
UDI-Public(01)10888551004725(17)250813(10)2216977
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K043453
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/13/2025
Device Catalogue NumberACU10135910
Device Lot Number2216977
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/29/2024
Supplement Date Received by Manufacturer11/20/2024
Initial Report FDA Received Date11/21/2024
Supplement Report FDA Received Date12/12/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/13/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization; Other;
Patient Age74 YR
Patient SexFemale
Patient Weight66 KG
Patient EthnicityNon Hispanic
Patient RaceWhite